Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Louisville, KY

January 17, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 17, 2012, 12:07 PM EST for 5 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 17, 2012, 12:07 PM EST (17:07 UTC)
Expired
Jan 17, 2012, 12:30 PM EST
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Spencer County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 818 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
818 m²/s²
0-3 km storm-relative helicity
844 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS53 KLMK 171707
SVRLMK
KYC005-167-179-215-229-171730-
/O.NEW.KLMK.SV.W.0016.120117T1707Z-120117T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 PM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1230 PM EST

* AT 1207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COXS CREEK...MOVING EAST AT
  55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  BARDSTOWN...
  CHAPLIN AND BRUSH GROVE...
  SPARROW AND FAIRVIEW...
  BALLARD AND ASHBROOK...
  KIRKWOOD AND MAYO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3792 8483 3791 8482 3791 8481 3777 8489
      3778 8555 3799 8549 3804 8549 3800 8482
      3797 8482 3797 8480 3795 8482 3794 8480
TIME...MOT...LOC 1707Z 268DEG 50KT 3791 8539
WIND...HAIL 60MPH 0.75IN

$$

MP
1 follow-up statement
916 
WWUS53 KLMK 171729
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 PM EST TUE JAN 17 2012

KYC005-167-179-215-229-171739-
/O.EXP.KLMK.SV.W.0016.000000T0000Z-120117T1730Z/
MERCER KY-NELSON KY-SPENCER KY-WASHINGTON KY-ANDERSON KY-
1229 PM EST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANDERSON...NORTHERN
WASHINGTON...SOUTHERN SPENCER...NORTHEASTERN NELSON AND NORTHWESTERN
MERCER COUNTIES WILL EXPIRE AT 1230 PM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND WIND GUSTS TO 50 MPH.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3792 8483 3791 8482 3791 8481 3777 8489
      3778 8555 3799 8549 3804 8549 3800 8482
      3797 8482 3797 8480 3795 8482 3794 8480
TIME...MOT...LOC 1729Z 268DEG 50KT 3792 8500

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 10:47 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 17, 10:47 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 AM EST TUE JAN 17 2012

...Mesoscale Update...

Fairly intense NE-SW oriented squall line continues to push eastward
across the western forecast area this morning.  Currently the line
extends from Jefferson County Indiana southwestward to near Hancock
County Kentucky.  This activity is heading east quickly at 45-50 MPH
and will be impacting the Louisville metro area in the next 30-45
minutes.

The line contains strong to severe thunderstorms with bowing
segments and embedded mesovorticies.  Mid-level winds of 65-70 knots
were still observed on radar data.  Combining these with RUC
proximity soundings continue to yield very high, yet localized areas
of storm-relative helicity.  This will result in occasional
mesovorticies occurring within the line.  Already we've seen our
first mesovorticies in Crawford county that prompted the tornado
warning for Crawford/Floyd/Harrison County Indiana.  With the shear
expected to remain in place and instability increasing slightly due
to some solar insolation occurring, isolated tornadoes within the
line will continue to be a possibility.

Elsewhere in the line, a period of torrential rain and wind gusts of
45 to 50 MPH can be expected.  Some small hail will also be possible.

&&

.Short Term (Today - Tonight)...

Elongated surface low extends from south-central Missouri into
central Illinois, with strong SSW low-level flow over the Ohio
Valley. The air mass being advected in is unseasonably mild, but so
far not exceedingly moist, which has somewhat limited the
development of precip south of the Ohio River. Strong low-level jet
(60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the
boundary layer as well as we expected, with 2000 ft winds holding
around 45 kt.

Showers that tried to expand south and east into central Kentucky
are now largely confined to Indiana, but METARs did show peak winds
near 40 mph at SDF and FFT at or just before the onset of precip
earlier. Expect more gusty showers, and perhaps a few thunderstorms,
through the pre-dawn hours, mainly in Indiana but possibly as far
south and east as the Bluegrass Parkway. Not expecting severe wind
gusts, but with the screaming low-level jet, any shower or
thunderstorm could briefly mix down strong wind gusts in the 40-50
mph range.

Still on track for an early afternoon frontal passage, but the
precip chances should actually drop off to a low-end likely a few
hours before that, as the low-level jet is shunted south and east of
the forecast area. Thunder potential will exit with the low-level
jet around midday.

Temps will remain near current readings, mainly in the mid-50s,
through late morning in Indiana, and early/mid-afternoon in
Kentucky. Once the front moves through, expect temperatures to
rapidly fall through the 40s, and into the 30s by early evening.

As usual this begs the question of snow potential with the exiting
precip shield. NAM takes the precip out of central Kentucky too
quickly to change over, but the GFS is a little slower. Forecast
soundings only show a very shallow layer near saturation at -10C,
and time-height X-sections actually show downward motion. Therefore,
we will be hard pressed to see any changeover except in the I-75
corridor early this evening. Even then it looks more like a mix, if
anything, so we will carry a chance of rain or snow showers. Surface
temps still above freezing so little or no impact is expected.

.Long Term (Wednesday night through Monday)...

The early portion of the extended, late Wednesday through Sunday,
will feature a fast progressive zonal jet that will basically bisect
the CONUS from west to east. Bitterly cold arctic air across Canada
will spill south of the Canadian border and bring cold temperatures
to the northern states. Unseasonably mild temperatures will stretch
across our southern states from New Mexico across the Gulf States
through the Carolinas. A baroclinic zone will become established
across the Lower Ohio Valley with a sharp contrast in temperatures
from north to south, making our temperature forecast Thursday
through Saturday tricky.

Temperatures will start off cold Wednesday as high pressure builds
over the Commonwealth. Under mostly clear to partly cloudy skies,
light north winds will diminish during the afternoon before becoming
light southerly by Thursday morning. Despite highs only in the upper
30s to around 40, sun and light winds will make Wednesday seem
warmer.

A potent low pressure system will move across the western Great
Lakes early Thursday. Arctic high pressure will quickly build across
the Upper Midwest by afternoon. A cold front will move south of the
Ohio River late in the day. However, the bulk of the really bitterly
cold air will stay to the north, with the Commonwealth receiving
just a glancing blow from this shallow arctic airmass. Some light
snow showers or flurries may just graze our northern counties across
the Bluegrass and southern Indiana Thursday afternoon. Thursday's
highs may show a wide range from north to south on Thursday, and
possibly Friday's as well, varying from the upper 30s north to near
50 across the south. Both the GFS and latest ECMWF show a weak
trough crossing the region early Saturday. Light rain is likely
Saturday, with again, cold air likely remaining to the north.

Sunday and Monday...

Jet stream energy will move east into the central Rockies Sunday and
this will lead to a broad ridge developing across the southern
states. Light southwest flow will likely lead to several very mild
days early next week. Highs Sunday and Monday will rise well into
the 50s. The GFS hints at a significant cyclone developing across
the southern plains next Monday. This system will bring increasing
moisture and potentially two wet days Monday and Tuesday.

&&

.Aviation (12Z TAF Issuance)...

Strong SSW flow continues in the low levels, but the LLJ remains
weaker than anticipated. VAD Wind Profiles from KLVX and surrounding
88-Ds would indicate 2000 ft winds near 45 kt, with just enough of a
directional difference to have a marginal LLWS impact. By
mid-morning the low-level jet will be shunted off to our east, and
cooling from the top down will start to mix the jet out through the
boundary layer. Therefore LLWS will only be included in the
initialization. Wind gusts near or above 25 kt will be fairly
commonplace. Could see 30-35 kt gusts in or just ahead of any
convective elements, but given the difficulty in pinning down
location or timing, the TAFs will not be that bullish.

Ceilings are VFR with the exception of BWG which has just gone MVFR.
Will remain close to that threshold for the next couple of hours.
A smattering of quick-moving showers merits initializing with VCSH,
with a more organized line working its way in from the west by
mid-morning. Not as much lightning as in the convection farther
north, so the low probability for thunder will continue to be
covered with CB wording. Based on METARs over SW Indiana and western
Kentucky, expect ceilings to go MVFR but remain above fuel-alternate
threshold.

Front goes through SDF and BWG 18-19Z, and LEX by 21Z. Sharply colder
air in the lowest 3000 ft will provide a very well-mixed boundary
layer, and gusts could easily exceed 30 kt, especially in SDF and
LEX. MVFR ceilings will improve to VFR after sunset, and gusty winds
should abate.  SDF will carry the strongest winds through the night,
holding up near or above 15 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........RAS
Hazardous weather outlook, Jan 17, 11:37 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EST TUE JAN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1137 AM EST TUE JAN 17 2012 /1037 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
AFTERNOON.  SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE HIGHEST
THREAT FOR SEVERE WEATHER BEING CONFINED TO AREAS ALONG AND EAST OF
I-65 IN KENTUCKY.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...BUT ISOLATED TORNADOES WITHIN THE SQUALL LINE WILL ALSO BE
POSSIBLE.

AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO
APPROACH 40 MPH THIS AFTERNOON FOLLOWED BY MUCH COOLER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON.

MJ

In the hours before

Local storm report, Jan 17, 11:49 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     TSTM WND DMG     3 N JEFFERSONVILLE      38.34N  85.73W
01/17/2012                   CLARK              IN   PUBLIC

            OUTBUILDINGS ON FARM BLOWN OVER... HOME UNDER
            CONTRUCTION DESTROYED NEAR CORNER OF HOLMANS LANE AND
            VETERANS PARKWAY.

&&

EVENT NUMBER LMK1200037

CMC
Local storm report, Jan 17, 11:52 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     3 SSE PROSPECT          38.31N  85.58W
01/17/2012                   JEFFERSON          KY   TRAINED SPOTTER

            TREES DOWN ONE ON TOP OF TRUCK IN VICINITY OF GOOSE
            CREEK AND HWY 22. SIDE OF HOUSE BLOWN OFF ALONG BAY
            WINDOW AND SHINGLE DAMAGE.

&&

EVENT NUMBER LMK1200038

RJS
Local storm report, Jan 17, 11:54 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
01/17/2012                   JEFFERSON          KY   NWS EMPLOYEE

            TREE UPROOTED AT ZORN AVE AND RIVER ROAD.

&&

EVENT NUMBER LMK1200039

CMC
Local storm report, Jan 17, 11:58 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     2 N ST. MATTHEWS        38.28N  85.64W
01/17/2012                   JEFFERSON          KY   PUBLIC

            TWITTER REPORT OF POWER LINES DOWN AT WATTERSON AND
            BROWNSBORO RD.

&&

EVENT NUMBER LMK1200040

RJS
Local storm report, Jan 17, 12:05 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     3 SSE PROSPECT          38.31N  85.58W
01/17/2012                   JEFFERSON          KY   COUNTY OFFICIAL

            HURSTBOURNE AND BROWNSBORO RD HWY 22 IMPASSABLE DUE TO
            TREES DOWN. REPORT RELAYED VIA METROSAFE.

&&

EVENT NUMBER LMK1200041

RJS
Special weather statement, Jan 17, 12:06 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST TUE JAN 17 2012

KYZ027-028-053-061-063-171730-
BUTLER-GRAYSON-HARDIN-HART-LARUE-
1106 AM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1203 PM EST/1103 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF ELIZABETHTOWN TO 9 MILES NORTH OF MORGANTOWN...AND
MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  HODGENVILLE...
  WINDYVILLE AND TONIEVILLE...
  SPURRIER AND SNAP...
  WHEELERS MILL AND RIDERS MILL...
  WAX AND PINE SPRINGS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 71 AND 86.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8600 3760 8559 3759 8561 3757 8560
      3754 8563 3753 8558 3754 8555 3756 8555
      3755 8551 3731 8603 3732 8615 3734 8619
      3733 8620 3733 8629 3734 8669
TIME...MOT...LOC 1706Z 270DEG 52KT 3762 8593 3735 8657

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:14 AM ESTSevere Thunderstorm WarningLMKMeade31 min
Jan 17, 10:27 AM ESTTornado WarningLMKHancock43 days
Jan 17, 10:34 AM ESTSevere Thunderstorm WarningLMKTrimble26 min
Jan 17, 10:43 AM ESTSevere Thunderstorm WarningLMKMeade17 min
Jan 17, 10:50 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock25 min
Jan 17, 10:54 AM ESTTornado WarningLMKJefferson, Oldham36 min
Jan 17, 10:57 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Meade18 min
Jan 17, 11:00 AM ESTSpecial Weather StatementLMKJefferson30 min
Jan 17, 11:02 AM ESTSpecial Weather StatementLMKTrimble28 min
Jan 17, 11:07 AM ESTSevere Thunderstorm WarningLMKBullitt, Jefferson23 min
Jan 17, 11:11 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio19 min
Jan 17, 11:19 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade26 min
Jan 17, 11:20 AM ESTTornado WarningLMKJefferson, Shelby, Spencer25 min
Jan 17, 11:23 AM ESTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Spencer37 min
Jan 17, 11:25 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble35 min
Jan 17, 11:29 AM ESTTornado WarningLMKBreckinridge, Grayson, Hardin16 min
Jan 17, 11:42 AM ESTSevere Thunderstorm WarningLMKShelby, Spencer18 min
Jan 17, 11:44 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Larue, Meade, Nelson31 min
Jan 17, 11:52 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more23 min
Jan 17, 12:06 PM ESTSpecial Weather StatementLMKGrayson, Larue24 min
Jan 17, 12:14 PM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Scott, Woodford31 min
Jan 17, 12:16 PM ESTSpecial Weather StatementLMKLogan29 min
Jan 17, 12:24 PM ESTSevere Thunderstorm WarningLMKGrayson, Green, Hardin, Hart, Larue, Nelson and 1 more36 min
Jan 17, 12:27 PM ESTTornado WarningLMKGrayson, Green, Hardin, Hart, Larue33 min
Jan 17, 12:28 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren17 min
Jan 17, 12:39 PM ESTSpecial Weather StatementLMKEdmonson, Hart36 min
Jan 17, 12:46 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren29 min
Jan 17, 12:48 PM ESTSpecial Weather StatementLMKSimpson27 min
Jan 17, 12:50 PM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Nicholas25 min
Jan 17, 12:56 PM ESTTornado WarningLMKWarren19 min
Jan 17, 1:10 PM ESTSpecial Weather StatementLMKCasey, Green, Taylor35 min
Jan 17, 1:12 PM ESTSpecial Weather StatementLMKAllen, Barren, Metcalfe, Simpson33 min
Jan 17, 1:14 PM ESTSpecial Weather StatementLMKMadison31 min
Jan 17, 1:14 PM ESTSevere Thunderstorm WarningLMKAllen, Simpson16 min
Jan 17, 1:16 PM ESTSpecial Weather StatementLMKGarrard44 min
Jan 17, 1:20 PM ESTTornado WarningLMKAllen, Simpson25 min
Jan 17, 1:25 PM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison35 min
Jan 17, 1:26 PM ESTSevere Thunderstorm WarningLMKClark, Madison19 min
Jan 17, 1:30 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Green, Hart, Marion, Taylor30 min
Jan 17, 1:43 PM ESTTornado WarningLMKAllen, Barren, Monroe32 min
Jan 17, 1:52 PM ESTSevere Thunderstorm WarningLMKCasey, Lincoln23 min
Jan 17, 1:59 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor31 min
Jan 17, 2:13 PM ESTTornado WarningLMKCumberland, Monroe13 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.